Alert archive / Texas / Red Flag Warnings in 2026

Red Flag Warning 2, NWS Austin/San Antonio, TX

February 20, 202627 counties in Texas

NWS Austin/San Antonio, TX issued this red flag warning at Feb 20, 2026, 12:23 PM CST for 27 counties in Texas. It took effect at Feb 21, 2026, 10:00 AM CST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 20, 2026, 12:23 PM CST (18:23 UTC)
In effect from
Feb 21, 2026, 10:00 AM CST
Expired
Feb 21, 2026, 9:00 PM CST
In force
11 hr
Issued by
NWS Austin/San Antonio, TX
All 27 counties

Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Wilson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 81 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 6.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2026-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2026-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1087 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
299 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

618 
WWUS84 KEWX 201823
RFWEWX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
1223 PM CST Fri Feb 20 2026

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED SATURDAY...

.Breezy north winds and dry air behind a Pacific front will bring
critical fire weather conditions during Saturday across much of 
South Central Texas.

TXZ183>193-202>208-217>224-228-210900-
/O.NEW.KEWX.FW.W.0002.260221T1600Z-260222T0300Z/
Val Verde-Edwards-Real-Kerr-Bandera-Gillespie-Kendall-Blanco-Hays-
Travis-Bastrop-Kinney-Uvalde-Medina-Bexar-Comal-Guadalupe-
Caldwell-Maverick-Zavala-Frio-Atascosa-Wilson-Karnes-Gonzales-
De Witt-Dimmit-
1223 PM CST Fri Feb 20 2026

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM CST SATURDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR MOST OF SOUTH CENTRAL TEXAS...

The National Weather Service in Austin/San Antonio has issued a
Red Flag Warning for wind and low relative humidity, which is in
effect from 10 AM to 9 PM CST Saturday.

* AFFECTED AREA...Most of South Central Texas.

* TIMING...From 10 AM to 9 PM CST Saturday.

* WINDS...North 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
1 follow-up statement
948 
WWUS84 KEWX 210639
RFWEWX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
1239 AM CST Sat Feb 21 2026

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED SATURDAY...

.Breezy north winds and dry air behind a Pacific front will bring
critical fire weather conditions during Saturday across much of
South Central Texas.

TXZ183>193-202>208-217>224-228-220300-
/O.CON.KEWX.FW.W.0002.260221T1600Z-260222T0300Z/
Val Verde-Edwards-Real-Kerr-Bandera-Gillespie-Kendall-Blanco-Hays-
Travis-Bastrop-Kinney-Uvalde-Medina-Bexar-Comal-Guadalupe-
Caldwell-Maverick-Zavala-Frio-Atascosa-Wilson-Karnes-Gonzales-
De Witt-Dimmit-
1239 AM CST Sat Feb 21 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR MOST
OF SOUTH CENTRAL TEXAS...

* AFFECTED AREA...Most of South Central Texas.

* TIMING...From 10 AM this morning to 9 PM CST this evening.

* WINDS...North 15 to 25 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Feb 20, 5:55 AM CST, 6 hours 28 minutes earlier. Its key messages:

  • Above average temperatures for most today and Saturday, then trending cooler early next week. Well above normal temperatures return by the middle of next week.
  • Near critical to possibly critical fire weather conditions for most of South Central Texas Saturday and along and east of I-35 on Sunday. Otherwise, locally elevated fire weather conditions Hill Country, Edwards Plateau, and Rio Grande Plains each afternoon through early next week.
Area forecast discussion, Feb 20, 5:55 AM CST, 6 hours 28 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Austin/San Antonio TX
555 AM CST Fri Feb 20 2026

...New AVIATION (12Z TAFS)...

.KEY MESSAGES...

- Above average temperatures for most today and Saturday, then
  trending cooler early next week. Well above normal temperatures
  return by the middle of next week.

- Near critical to possibly critical fire weather conditions for
  most of South Central Texas Saturday and along and east of I-35 on
  Sunday. Otherwise, locally elevated fire weather conditions Hill
  Country, Edwards Plateau, and Rio Grande Plains each afternoon
  through early next week.

&&

.SHORT TERM...
(Today through Saturday)
Issued at 1202 AM CST Fri Feb 20 2026

The dryline retrogrades early this morning while at the same time
surface high pressure moves into northern Texas. Increasing low
clouds will build over much of the area tonight with fog favored
over the coastal plains, the I-35 corridor south of Austin and
portions of the Rio Grande Plains. Some drizzle or sprinkles can't
be ruled out over the coastal plains this morning but kept PoPs
mainly below 15 percent given the lack of forcing. Surface high
pressure expands and brings a backdoor front into our northeastern
areas later this morning keeping drier air and cooler temperatures
over portions of the I-35 corridor, Hill Country and coastal plains
near and north of Austin. Temperatures are tricky for these
locations with the HREF indicating a high variability in model
guidance, though it does look like cloud cover will remain over the
area into the afternoon which also supports the lower temperatures
in the 60s. Will also have to watch exactly how far south this
backdoor boundary spreads as temperatures could be cooler for
outside of the locations mentioned above. Elsewhere, highs will
generally be in the 70s up to the mid 80s along the Rio Grande.

A Pacific cold front will move across the area late Friday night
into early Saturday bringing much drier air and gusty northerly wind
behind it. Given these conditions Saturday, near critical to
possibly critical fire weather conditions are expected for the whole
region. Warm temperatures build back over the area by Saturday
afternoon with the cooler temperatures lagging until Saturday night.
Expect highs mainly in the 70s to low 80s.

&&

.LONG TERM...
(Saturday night through Thursday)
Issued at 1202 AM CST Fri Feb 20 2026

Gusty northerly wind will continue Saturday night but will decrease
first along the Rio Grande and taper off slightly from the Hill
Country and areas west after midnight. Over the I-35 corridor and
coastal plains, gusty conditions continue into the mid afternoon
Sunday before surface high pressure builds further over the area
bringing lighter wind Sunday night into Monday. Jumping to
temperatures for this weekend, we'll finally see the effects of the
the Pacific front passage early Sunday morning with lows in the mid
30s to mid 40s across the area with highs Sunday topping out in the
low 60s to around 70 degrees. Surface high pressure begins to shift
east Monday with southerly flow esablishing back over the area by
Monday night. The seasonable temperatures remain in place through
Tuesday morning, with a slight increase into the 70s across the area
for Tuesday afternoon. A tighter pressure gradient establishes over
the area Tuesday into Wednesday bringing back breezy southerly wind.
More notable will be the return of warm unseasonable temperaturs
with forecast highs in the mid and upper 80s for most the area
Wednesday and Thursday. For some locations in the west, highs in the
low 90s may be seen.

&&

.AVIATION...
(12Z TAFS)
Issued at 525 AM CST Fri Feb 20 2026

The primary change was to remove LIFR mention at SAT and SSF.
Winds have remained around 4-6 kts, preventing visibility and
ceilngs from completely tanking this morning. Expect a return to
VFR ceilings by midday. Winds should turn a bit more northwesterly
after midnight tonight as another front moves into the region.
MVFR ceilings may develop again and have been used in the TAF
after 09Z Saturday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              68  55  75  41 /   0   0   0   0
Austin Bergstrom Intl Airport  68  54  76  41 /  10   0   0   0
New Braunfels Muni Airport     72  56  77  41 /   0   0   0   0
Burnet Muni Airport            64  51  70  37 /   0   0   0   0
Del Rio Intl Airport           83  59  79  42 /   0   0   0   0
Georgetown Muni Airport        65  52  74  38 /   0   0   0   0
Hondo Muni Airport             78  56  80  40 /   0   0   0   0
San Marcos Muni Airport        72  55  77  40 /  10   0   0   0
La Grange - Fayette Regional   73  58  76  41 /  20   0   0   0
San Antonio Intl Airport       74  57  77  43 /   0   0   0   0
Stinson Muni Airport           76  58  79  44 /   0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Dense Fog Advisory until 9 AM CST this morning for TXZ209-
221>225.

&&

SHORT TERM...27
LONG TERM....27
AVIATION...MMM

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 2:02 AM CSTDense Fog AdvisoryEWXDeWitt, Fayette, Gonzales, Karnes, Lavaca, Wilson7 hr

Nearby

Red Flag Warnings in Texas, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.